Alert archive / New York / Small Craft Advisories in 2014
Small Craft Advisory 23, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Mar 2, 2014, 3:49 AM EST. It took effect at Mar 2, 2014, 11:00 PM EST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Mar 2, 2014, 3:49 AM EST (08:49 UTC)
- In effect from
- Mar 2, 2014, 11:00 PM EST
- Expired
- Mar 3, 2014, 9:48 AM EST
- In force
- 11 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted, in the capitals the NWS used until 2016.
732 WHUS71 KBUF 020849 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 349 AM EST SUN MAR 2 2014 LOZ045-021700- /O.NEW.KBUF.SC.Y.0023.140303T0400Z-140303T1500Z/ LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 349 AM EST SUN MAR 2 2014 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 10 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 10 AM EST MONDAY. * WINDS...NORTHWEST 10 TO 15 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ042-021700- /O.EXT.KBUF.SC.Y.0022.000000T0000Z-140303T1500Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 349 AM EST SUN MAR 2 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EST MONDAY... * WINDS...NORTHWEST 15 TO 25 KNOTS. * WAVES...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ043-044-021700- /O.EXT.KBUF.SC.Y.0022.000000T0000Z-140303T1800Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 349 AM EST SUN MAR 2 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM EST MONDAY... * WINDS...NORTHWEST 15 TO 20 KNOTS. * WAVES...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
5 follow-up statements
933 WHUS71 KBUF 021430 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 930 AM EST SUN MAR 2 2014 LOZ042-022230- /O.CON.KBUF.SC.Y.0022.000000T0000Z-140303T1500Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 930 AM EST SUN MAR 2 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST MONDAY... * WINDS...NORTHWEST 15 TO 25 KNOTS. * WAVES...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ043-044-022230- /O.CON.KBUF.SC.Y.0022.000000T0000Z-140303T1800Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 930 AM EST SUN MAR 2 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST MONDAY... * WINDS...NORTHWEST 15 TO 20 KNOTS. * WAVES...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ045-022230- /O.CON.KBUF.SC.Y.0023.140303T0400Z-140303T1500Z/ LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 930 AM EST SUN MAR 2 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 10 AM EST MONDAY... * WINDS...NORTHWEST 10 TO 15 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HITCHCOCK
548 WHUS71 KBUF 022016 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 316 PM EST SUN MAR 2 2014 LOZ042-030430- /O.CON.KBUF.SC.Y.0022.000000T0000Z-140303T1500Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 316 PM EST SUN MAR 2 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST MONDAY... * WINDS...NORTHWEST 15 TO 20 KNOTS. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ043-044-030430- /O.CON.KBUF.SC.Y.0022.000000T0000Z-140303T1800Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 316 PM EST SUN MAR 2 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST MONDAY... * WINDS...NORTHWEST 15 TO 20 KNOTS. * WAVES...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ045-030430- /O.CON.KBUF.SC.Y.0023.140303T0400Z-140303T1500Z/ LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 316 PM EST SUN MAR 2 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 10 AM EST MONDAY... * WINDS...NORTHWEST 5 TO 15 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HITCHCOCK
737 WHUS71 KBUF 030226 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 926 PM EST SUN MAR 2 2014 LOZ042-031030- /O.CON.KBUF.SC.Y.0022.000000T0000Z-140303T1500Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 926 PM EST SUN MAR 2 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST MONDAY... * WINDS...NORTHWEST 15 TO 25 KNOTS. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ043-044-031030- /O.CON.KBUF.SC.Y.0022.000000T0000Z-140303T1800Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 926 PM EST SUN MAR 2 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST MONDAY... * WINDS...NORTHWEST 15 TO 25 KNOTS. * WAVES...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ045-031030- /O.CON.KBUF.SC.Y.0023.140303T0400Z-140303T1500Z/ LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 926 PM EST SUN MAR 2 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST MONDAY... * WINDS...NORTHWEST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ RSH
944 WHUS71 KBUF 030836 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 336 AM EST MON MAR 3 2014 LOZ042-031500- /O.CON.KBUF.SC.Y.0022.000000T0000Z-140303T1500Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 336 AM EST MON MAR 3 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * WINDS...NORTHWEST 15 TO 25 KNOTS. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ043-044-031645- /O.CON.KBUF.SC.Y.0022.000000T0000Z-140303T1800Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 336 AM EST MON MAR 3 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * WINDS...NORTHWEST 15 TO 25 KNOTS. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ045-031500- /O.CON.KBUF.SC.Y.0023.000000T0000Z-140303T1500Z/ LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 336 AM EST MON MAR 3 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * WINDS...NORTHWEST 10 TO 15 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
885 WHUS71 KBUF 031448 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 948 AM EST MON MAR 3 2014 LOZ043-044-031600- /O.CAN.KBUF.SC.Y.0022.000000T0000Z-140303T1800Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 948 AM EST MON MAR 3 2014 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL CRAFT ADVISORY. HIGH PRESSURE AND RELAXING WINDS WILL SHIFT OVER OUR REGION TODAY. $$ LOZ042-031600- /O.CAN.KBUF.SC.Y.0022.000000T0000Z-140303T1500Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 948 AM EST MON MAR 3 2014 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL CRAFT ADVISORY. HIGH PRESSURE AND RELAXING WINDS WILL SHIFT OVER OUR REGION TODAY. $$ LOZ045-031600- /O.CAN.KBUF.SC.Y.0023.000000T0000Z-140303T1500Z/ LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 948 AM EST MON MAR 3 2014 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL CRAFT ADVISORY. HIGH PRESSURE AND RELAXING WINDS WILL SHIFT OVER OUR REGION TODAY. $$ SMITH
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Mar 2, 3:47 AM EST, 2 minutes earlier.
Area forecast discussion, Mar 2, 3:47 AM EST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
347 AM EST SUN MAR 2 2014
.SYNOPSIS...
BEHIND A COLD FRONT LIGHT TO MODERATE SNOW WILL CONTINUE TO FRESHEN
THE SNOWPACK ACROSS THE REGION TODAY...WITH THE SNOW TAPERING OFF
FROM NORTH TO SOUTH THROUGH THE DAY. COLD AIR WILL POUR
SOUTHEASTWARD OVER THE REGION TONIGHT...AND WITH CLEARING SKIES AWAY
FROM LAKE EFFECT SNOW AREAS TEMPERATURES WILL PLUMMET TO FRIGID
EARLY MARCH VALUES. SOUTH AND SOUTHEAST OF LAKE ONTARIO SCATTERED
LAKE EFFECT SNOW FLURRIES AND SNOW SHOWERS WILL FALL...AND THIS LAKE
ACTIVITY WILL MAINTAIN POSITIVE VALUE GROUND TEMPERATURES OVERNIGHT.
&&
.NEAR TERM /THROUGH TONIGHT/...
EARLY THIS MORNING REGIONAL RADARS AND SURFACE OBSERVATIONS DISPLAY
A SWATH OF SNOW FALLING ACROSS THE REGION. OUR COLD FRONT IS NOW
WELL TO THE SOUTH...NEAR THE MASON DIXON LINE...AND SNAKING BACK
THROUGH THE TENNESSEE VALLEY AND DOWN INTO SOUTHERN TEXAS. MULTIPLE
WAVES ARE FOUND ALONG THIS FRONT. EARLY MORNING TEMPERATURES ARE
GENERALLY IN THE TEENS...THOUGH UPSTREAM OVER THE WESTERN GREAT
LAKES AND NORTHERN PLAINS AIR TEMPERATURES ARE DROPPING DOWN INTO
THE NEGATIVE 20S AND NEGATIVE 30S.
FOR TODAY THE INITIAL SWATH OF SNOW OVER THE FORECAST AREA WILL
WEAKEN EARLY-MID MORNING FROM NORTHWEST TO SOUTHEAST AS WEAK
FRONTOGENESIS AND UPPER LEVEL SHORTWAVES SLIDE SOUTHWARD BEHIND THE
COLD FRONT. ANOTHER WAVE OF SNOW WILL AGAIN BRUSH BY THE WNY THROUGH
THE DAY TODAY BEFORE ALL SYNOPTIC PRECIPITATION PUSHES SOUTHWARD
BEHIND THE COLD FRONT. STILL LOOKING FOR A LIGHT ACCUMULATION...WITH
AN ADDITIONAL 2 INCHES OR SO NEAR THE STATE LINE...AND AN INCH
NORTHWARD. ACROSS THE NORTH COUNTRY WHERE THE SNOW WILL END MID
MORNING ADDITIONAL SNOW HERE WILL LIKELY BE LESS THAN AN INCH. THIS
WILL BRING TOTAL SNOWFALL FOR THIS EVENT UPWARDS TO 4 INCHES ACROSS
THE SOUTHERN TIER...AND 2-4 INCHES ELSEWHERE.
WITH COLD AIR ADVECTION ALOFT...850 HPA TEMPERATURES DROPPING DOWN
TO -18 (SOUTH) TO -22C (NORTH) AND THE PRESENCE OF MOSTLY CLOUDY SKIES
OUR DAYTIME TEMPERATURES WILL REMAIN WELL BELOW EARLY MARCH
NORMALS. HIGHS WILL GENERALLY BE IN THE MID TO UPPER TEENS TODAY.
LATER THIS AFTERNOON AND TONIGHT AS THE SYNOPTIC SNOW IS
ENDING...LAKE EFFECT SNOW WILL BE BEGINNING. AS WINDS ALIGN FROM THE
NORTHWEST EXPECT A MULTI BANDED STRUCTURE LAKE EFFECT SNOW TO FORM
SOUTH OF LAKE ONTARIO. WIND SHEAR MAY BE A LITTLE TO GREAT AT THE
BEGINNING...BUT BY MONDAY MORNING LITTLE WIND SHEAR AND LAKE INDUCE
EQUILIBRIUM LEVELS UPWARDS TO 5K FEET WILL SUPPORT LAKE EFFECT SNOW.
WITH A SHALLOW SNOW CRYSTAL GROWTH ZONE...AND THE MULTI BANDED
STRUCTURE TO THE SNOW BANDS DO NOT EXPECT MUCH ACCUMULATION...WITH A
GENERAL INCH OR SO SOUTH OF LAKE ONTARIO...AND NORTH OF THE THRUWAY.
THESE NORTHWEST WINDS WILL CARRY SOME SNOW INLAND ACROSS
GENESEE...LIVINGSTON AND ONTARIO COUNTIES...BUT EXPECT LITTLE
ACCUMULATION HERE. SOUTHEAST OF LAKE ERIE THE NORTHWEST UPSLOPE WIND
OVER THE HILLS MAY GENERATE SOME LIGHT SNOW...WITH AGAIN LITTLE TO
NO ACCUMULATION.
TONIGHT LOW TEMPERATURES WILL BE SOME 20 DEGREES BELOW NORMAL SOUTH
OF LAKE ONTARIO...AND UP TO 30 DEGREES BELOW NORMAL ACROSS THE NORTH
COUNTRY WHERE CLEARING SHOULD ALLOW FOR TEMPERATURES TO DROP DOWN
WELL BELOW ZERO...AND LIKELY INTO THE NEGATIVE TEENS. SOUTH OF LAKE
ONTARIO OVERNIGHT LOWS WILL RANGE +/-5 DEGREES FROM ZERO.
&&
.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
HIGH PRESSURE ACROSS THE WESTERN GREAT LAKES WILL MAINTAIN A
NORTHEASTERLY FLOW OF SHALLOW BUT VERY COLD AIR ACROSS OUR REGION FOR
MONDAY. 850MB TEMPERATURES WILL NOT REFLECT HOW COLD THIS AIR MASS
IS...WITH THE COLDEST AIR JUST BENEATH IT DOWN TO AROUND -23C. THIS WILL
BRING LIGHT LAKE EFFECT SNOW SHOWER SOUTH OF LAKE ONTARIO ON MONDAY.
MEANWHILE...TEMPERATURES WILL BE WELL BELOW NORMAL...WITH HIGHS ONLY
REACHING 10 TO 15 DEGREES.
THE HIGH WILL SHIFT ACROSS THE OHIO VALLEY ON MONDAY
NIGHT...RESULTING IN A LIGHT WESTERLY FLOW. ANY LAKE EFFECT SNOW
SHOWERS WILL SHIFT NORTHWARD ACROSS LAKE ONTARIO
OVERNIGHT...POSSIBLY SPREADING JUST EAST OR SOUTHEAST OF THE LAKE AT
TIMES. WITH THE SHORTWAVE EXITING BY MONDAY EVENING...EXPECT A
FAIRLY DRY AIR MASS WITH MINIMAL AREAL COVERAGE OF SNOW SHOWERS.
THESE WILL GENERALLY BE CONFINED TO A CONVERGENT FLOW ON LAKE
ONTARIO OR WITH A MESO LOW ON THE LAKE. WITH SKIES CLEARING IN MOST
AREAS...TEMPERATURES WILL DROP WELL BELOW ZERO WHERE THE SKIES
CLEAR...WITH LOWS 10 TO 15 BELOW IN THE SOUTHERN TIER VALLEYS AND
NORTH COUNTRY.
A COUPLE OF WEAK SURFACE WAVES WILL CROSS THE REGION ON TUESDAY AND
TUESDAY NIGHT...WITH MODEL GUIDANCE GENERALLY STRUGGLING TO RESOLVE
THE SUBTLE FEATURES EMBEDDED IN A VIGOROUS 500 MB FLOW. THIS WILL
MAINTAIN A CHANCE FOR SNOW SHOWERS TUESDAY AND TUESDAY NIGHT...WITH
ONLY LIGHT ACCUMULATIONS EXPECTED.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
HIGH PRESSURE WILL BE NORTH OF THE GREAT LAKES ON WEDNESDAY WITH AN
ANTICYCLONIC FLOW OF COLD NORTHEAST WINDS ACROSS OUR REGION. THIS
WILL BRING SOME LIGHT LAKE ENHANCED SNOW SHOWERS...WITH MOISTURE
FROM AN UPPER LEVEL SHORTWAVE DETERMINING HOW LONG THESE WILL LAST.
00Z MODEL GUIDANCE DIFFERS WITH REGARD TO THIS FEATURE...WITH THE
GGEM SLOWER THAN THE GFS/ECMWF. A CONSENSUS TAPERS OFF SNOW SHOWERS
BY LATE WEDNESDAY NIGHT. MEANWHILE LOWS WILL DROP WELL BELOW ZERO IN
THE NORTH COUNTRY AND INTERIOR SOUTHERN TIER VALLEYS ON WEDNESDAY NIGHT.
THIS HIGH WILL MOVE ACROSS NORTHERN NEW ENGLAND...WHICH WILL BRING
FAIR WEATHER AND SOME SUNSHINE FOR THURSDAY AND FRIDAY. A RETURN
SOUTHERLY FLOW WILL ALLOW FOR SURFACE TEMPERATURES TO WARM WITH
HIGHS FRIDAY LIKELY IN THE 30S ON FRIDAY. A WEAKENING COLD FRONT MAY
DROP ACROSS THE FORECAST AREA ON SATURDAY AS A COASTAL LOW IS
FORECAST TO TRACK OUT TO SEA. THIS FRONT WILL BRING A CHANCE OF SNOW
SHOWERS ON SATURDAY...WITH ANY SIGNIFICANT SNOWS LIKELY TO STAY WELL
TO OUR EAST.
&&
.AVIATION /09Z SUNDAY THROUGH THURSDAY/...
AS OF 0430Z...REGIONAL SURFACE OBS/ANALYSIS SHOWS THAT THE COLD
FRONT HAS NOW PUSHED ACROSS THE BULK OF THE AREA. IN ITS WAKE...AREA
RADARS CONTINUE TO SHOW A SWATH OF LIGHT SNOW BLOSSOMING ACROSS
SOUTHERN ONTARIO...LAKES ERIE AND ONTARIO...AND FAR WESTERN NEW YORK.
THROUGH THE REMAINDER OF THE NIGHT...LIGHT SNOW WILL CONTINUE TO
BECOME MORE WIDESPREAD ACROSS THE AREA AS A WEAK SURFACE/MID LEVEL
WAVE RUNS EAST ALONG THE BAROCLINIC ZONE AND THE FRONT BECOMES MORE
ANAFRONTAL IN NATURE. EXPECT THE SNOW TO PRODUCE WIDESPREAD IFR
VSBYS ACROSS THE REGION THROUGH MID TO LATE SUNDAY MORNING. AT THE
SAME TIME...CIGS WILL ALSO DETERIORATE AS THE LOW LEVELS SATURATE
AND A NORTHERLY/ NORTHWESTERLY UPSLOPE FLOW SETS IN...WITH MVFR
BECOMING COMMON ACROSS LOWER ELEVATIONS...AND IFR/LIFR ACROSS THE
HIGHER TERRAIN.
ON SUNDAY THE SNOW WILL GRADUALLY TAPER OFF TO SCATTERED SNOW
SHOWERS FROM NORTH TO SOUTH...ALTHOUGH A VERY LIMITED LAKE EFFECT
RESPONSE WILL KEEP A LOCAL CONCENTRATION OF SNOW SHOWERS GOING INTO
THE AFTERNOON SOUTH AND SOUTHEAST OF LAKE ONTARIO. AS THIS OCCURS...
THE WIDESPREAD IFR VSBYS WILL TRANSITION INTO MORE VARIABLE
CONDITIONS WITH BRIEF PERIODS OF MVFR/IFR VSBYS IN SNOW SHOWERS...
AND VFR IN BETWEEN. CIGS WILL ALSO SLOWLY IMPROVE...WITH LOWER
ELEVATIONS TRENDING TOWARDS VFR AND HIGHER TERRAIN TRENDING FROM
IFR/LIFR TO MVFR. THE EXCEPTION TO THE IMPROVING CIGS WILL BE IN
AREAS OF LAKE EFFECT SOUTH AND SOUTHEAST OF LAKE ONTARIO...WHERE
MVFR CIGS WILL LIKELY LINGER THROUGH THE AFTERNOON.
SUNDAY NIGHT...SOME MVFR/IFR CONDITIONS IN LIMITED LAKE EFFECT SNOW
SHOWERS WILL BE FOUND SOUTHEAST OF LAKE ONTARIO. ELSEWHERE...GENERAL
VFR CONDITIONS WILL PREVAIL...WITH JUST SOME BRIEF LOCALIZED
REDUCTIONS TO MVFR POSSIBLE IN SCATTERED LIGHT SNOW SHOWERS.
OUTLOOK...
MONDAY AND TUESDAY...VFR WITH LOCAL MVFR/IFR IN SNOW SHOWERS SOUTH
AND SOUTHEAST OF LAKE ONTARIO.
WEDNESDAY AND THURSDAY...MAINLY VFR.
&&
.MARINE...
IN THE WAKE OF A COLD FRONT THAT IS NOW NEARING THE MASON DIXON
LINE...BRISK NORTHWESTERLY WINDS WILL CONTINUE THROUGH THIS
MORNING WITH ADVISORY-LEVEL WINDS AND WAVES FOUND ALONG THE SOUTH
SHORE OF LAKE ONTARIO. WINDS AND WAVES WILL BRIEFLY DIMINISH LATER
SUNDAY AS HIGH PRESSURE BEGINS TO BUILD OVER THE GREAT LAKES. COLD
AIR ADVECTION ALONG WITH A SHARPING UPPER LEVEL TROUGH WILL
INCREASE WINDS AND WAVES A BIT TONIGHT AND ALLOW FOR AGAIN SOME
ADVISORY LEVEL WINDS AND WAVES ON LAKE ONTARIO. WILL CONTINUE THE
SMALL CRAFT ADVISORIES...AND NOW INCLUDE THE EASTERN END OF THE
LAKE THROUGH MIDDAY MONDAY WHEN WINDS WILL AGAIN DIMINISH WITH
SLIGHT WARM AIR ADVECTION ALOFT.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 1 PM EST MONDAY FOR LOZ043-044.
SMALL CRAFT ADVISORY UNTIL 10 AM EST MONDAY FOR LOZ042.
SMALL CRAFT ADVISORY FROM 11 PM THIS EVENING TO 10 AM EST
MONDAY FOR LOZ045.
&&
SYNOPSIS...THOMAS
NEAR TERM...THOMAS
SHORT TERM...APFFEL
LONG TERM...APFFEL/WCH
AVIATION...JJR
MARINE...THOMASHazardous weather outlook, Mar 1, 3:51 AM EST, 23 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 351 AM EST SAT MAR 1 2014 NYZ001-002-010>013-019>021-085-020900- NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 351 AM EST SAT MAR 1 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. SNOWFALL SATURDAY NIGHT AND SUNDAY WILL RANGE FROM 2 TO 4 INCHES ACROSS THE REGION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-020900- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 351 AM EST SAT MAR 1 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ003>008-014-020900- MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-ONTARIO- 351 AM EST SAT MAR 1 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. SNOWFALL SATURDAY NIGHT AND SUNDAY WILL RANGE FROM 1 TO 3 INCHES ACROSS THE REGION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF THOMAS
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 3:05 PM EST | Wind Chill Advisory | BUF | Allegany, Cattaraugus, Chautauqua, Erie, Jefferson, Lewis and 3 more | 19 hr |
| Mar 2, 5:58 PM EST | Lake Effect Snow Advisory | BUF | Cayuga, Wayne | 10 hr |
Nearby
Small Craft Advisories in New York, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.